Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 24, 2025, 7:14 AM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2025, 7:14 AM CDT (12:14 UTC)
- Expired
- Mar 24, 2025, 3:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.7
The text
As transmitted.
760 WWUS74 KLIX 241214 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 714 AM CDT Mon Mar 24 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-242015- /O.NEW.KLIX.WI.Y.0007.250324T1214Z-250324T2100Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Baton Rouge, Gramercy, Lyman, Pascagoula, Covington, Thibodaux, Springfield, Laplace, Shell Beach, Wade, Cocodrie, Cut Off, Venice, Gloster, Larose, Bayou Sorrel, Convent, Leeville, Prairieville, Jackson, Myrtle Grove, Akers, Dexter, Barataria, Sorrento, Buras, Gillsburg, Meraux, Delacroix, Centreville, McComb, Grand Isle, Clinton, Geismar, Kiln, Folsom, Livonia, Roseland, Amite, Livingston, Franklinton, Pointe A La Hache, Saucier, Harahan, Bay St. Louis, Westwego, Reserve, Lettsworth, Belle Chasse, Brusly, Crossroads, Picayune, Gretna, Port Allen, East New Orleans, Diamondhead, Montpelier, Salem, Acy, Bayou Cane, Hammond, Vancleave, Fort Adams, Whitehall, Sellers, Port Sulphur, Tickfaw, Alliance, Walker, Gautier, Woodville, Tylertown, Bogalusa, Violet, Poplarville, Montegut, Chalmette, Smithdale, Paincourtville, Kenner, Pearlington, Robert, Moss Point, Golden Meadow, Empire, Jean Lafitte, Galliano, St. Martin, Marrero, Gulfport, Boothville, Pierre Part, Lafitte, Norco, Dulac, Yscloskey, New Orleans, Long Beach, Raceland, Kentwood, Addis, Madisonville, French Settlement, New Roads, Gonzales, Dolorosa, Bush, McNeil, Braithwaite, Wilmer, Labadieville, White Castle, Necaise, Darlington, Biloxi, Easleyville, Plaquemine, Ponchatoula, Enon, Donaldsonville, Liberty, Wakefield, Waveland, Destrehan, Spillman, Killian, Houma, Mandeville, Ocean Springs, Lutcher, Felps, Metairie, Independence, Denham Springs, Escatawpa, Chauvin, Slidell, Greensburg, St. Francisville, and Pass Christian 714 AM CDT Mon Mar 24 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Westerly winds 35 to 45 mph. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TE
1 follow-up statement
459 WWUS74 KLIX 242040 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 340 PM CDT Mon Mar 24 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-242145- /O.CAN.KLIX.WI.Y.0007.000000T0000Z-250324T2100Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Bayou Cane, Norco, Donaldsonville, Walker, Houma, Yscloskey, Galliano, Leeville, Gloster, Violet, Barataria, Acy, Bogalusa, McNeil, Belle Chasse, Cocodrie, New Orleans, Geismar, Venice, Shell Beach, Gonzales, Labadieville, Prairieville, Moss Point, Darlington, Kenner, Marrero, Bush, Hammond, Wakefield, Montpelier, Dolorosa, Smithdale, Folsom, St. Francisville, Reserve, Fort Adams, East New Orleans, Tickfaw, Ocean Springs, Pierre Part, White Castle, Jackson, Sorrento, Salem, Montegut, McComb, Laplace, Slidell, Dexter, Easleyville, Madisonville, Denham Springs, Delacroix, Gautier, Greensburg, Wilmer, Baton Rouge, Braithwaite, Lettsworth, St. Martin, Gillsburg, Livonia, Pearlington, Ponchatoula, Gramercy, Livingston, Liberty, Necaise, Chalmette, Clinton, Franklinton, Metairie, Golden Meadow, Pointe A La Hache, Port Allen, Westwego, Harahan, Myrtle Grove, Springfield, Grand Isle, Escatawpa, Lyman, Convent, Independence, Pass Christian, Mandeville, Killian, Lutcher, Pascagoula, Spillman, Saucier, Dulac, Empire, Roseland, Crossroads, Bayou Sorrel, Centreville, Paincourtville, Covington, Port Sulphur, Enon, Whitehall, Kiln, Diamondhead, Larose, Gretna, Kentwood, Akers, Woodville, Cut Off, Amite, Lafitte, Sellers, Wade, Plaquemine, Felps, Tylertown, Waveland, Thibodaux, Vancleave, New Roads, Bay St. Louis, Boothville, French Settlement, Jean Lafitte, Destrehan, Gulfport, Picayune, Brusly, Buras, Meraux, Poplarville, Chauvin, Long Beach, Raceland, Robert, Alliance, Biloxi, and Addis 340 PM CDT Mon Mar 24 2025 ...WIND ADVISORY IS CANCELLED... Winds have weakened across the region and will continue subsiding this afternoon and evening. $$ MEFFER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:29 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 24, 3:29 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 329 AM CDT Mon Mar 24 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (Today through Tuesday) Issued at 217 AM CDT Mon Mar 24 2025 Cold front sagging south this morning and will stall by mid morning around 9-10am. This will cause the area of sh/ts to the north to move into the area just before daylight today. Forcing and focus is beginning to weaken with this and dominant forcing will eventually become cold pooling. Stability paramaters are also increasing somewhat as well. This is mostly due to winds becoming parallel to the frontal boundary today. This is not to say there will be no potential for a strong or severe storm because numbers remain marginal but they do exist. SPC has a marginal risk for severe today and this looks valid. But as stability slowly rises, these storms should slowly weaken further as the day progresses. There will be plenty of rainfall around and it is needed. A few of these storms will be capable of rain rates around 2" per hour but will be transitory. This would still be capable of ponding in the normal places. The next issue will be fog tonight. Conditions are looking very good for advection fog tonight into Tue morning. This looks to be a strat deck moving in a few hundred feet up then slowly lowering to the sfc or it could just move in as fog. We will be able to look at this a bit more well ahead of tonight but the moisture source(rain) and thermal profiles will be at very good levels with a stalled frontal boundary right next to the area. "It don't get much better than that." && .LONG TERM... (Tuesday night through Sunday) Issued at 217 AM CDT Mon Mar 24 2025 The front will be quasistationary most of the week but should make its way to the coast by late Tue before stalling again. It should then pivot by late Wed making its way along the coast then northward up the Miss River valley through the end of the week. This will help keep mostly cloudy skies with low probabilities of a passing shower through mid week. We will keep precip numbers low during mid week but will begin to bring these numbers higher toward the end of the week as we are now beginning to move into the time of year for MCS structures and models are trying to show just this type of feature moving out of the Rio Grande Valley by the end of the week. Since, these are mesoscale features, we will need to be a lot closer in time to it before determining how strong and where it will move by the weekend. && .AVIATION... (12Z TAFS) Issued at 217 AM CDT Mon Mar 24 2025 Mostly MVFR cigs with a few sites showing VFR cigs this morning. All locations will at least temporarily have IFR cigs this morning especially as TSRA moves into the area. Temp IFR vis could result from these storms as well along with gusty multidirectional winds as they approach. Cigs should move to MVFR around noon today and VFR during the afternoon. But cigs and vis will rapidly move to IFR and possibly LIFR ranges after midnight tonight. && .MARINE... Issued at 217 AM CDT Mon Mar 24 2025 Southerly winds will remain at 15kt or less today but become light and erratic later today into Tuesday before becoming northerly late Tuesday but still 15kt or less. East winds will develop by Thu into the end of the week with wind speeds rising to around 20kt. There is a high potential for dense fog in the nearshore waters tonight into Tue morning. This will hold especially true for the Miss River. && .PRELIMINARY POINT TEMPS/POPS... MCB 76 57 84 56 / 70 0 0 0 BTR 79 60 85 59 / 60 0 0 0 ASD 79 58 84 59 / 70 10 0 0 MSY 77 61 82 62 / 80 10 0 0 GPT 74 58 80 58 / 70 10 0 0 PQL 76 55 81 56 / 70 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...TE LONG TERM....TE AVIATION...TE MARINE...TE
In the hours before
Special weather statement, Mar 24, 6:52 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
652 AM CDT Mon Mar 24 2025
LAZ037-039-071-MSZ069>071-077-241215-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-Pearl River MS-
652 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND WASHINGTON PARISHES, WALTHALL, PIKE,
EASTERN AMITE AND PEARL RIVER COUNTIES THROUGH 715 AM CDT
...
At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kentwood to 9 miles south of Dexter.
Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Osyka, Enon, Roseland, Tangipahoa, Crossroads, Summit, Magnolia,
Mount Herman, Wilmer, Kentwood, Bogalusa, Angie, Mccomb, Poplarville,
Varnado, Mccomb Airport, Salem, Franklinton, Dexter, and Tylertown.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
Interstate 59 in Mississippi between mile markers 21 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3113 9000 3113 8994 3107 8992 3107 8984
3100 8983 3101 8951 3098 8947 3098 8943
3101 8942 3100 8934 3074 8934 3070 8985
3075 9066 3135 9065 3135 9011
TIME...MOT...LOC 1151Z 015DEG 13KT 3097 9059 3094 9000
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:47 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 43 min |
| Mar 24, 6:52 AM CDT | Special Weather Statement | LIX | Washington | 23 min |
| Mar 24, 7:00 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 6 days |
| Mar 24, 7:06 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Baton Rouge, West Feliciana | 39 min |
| Mar 24, 7:18 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge | 42 min |
| Mar 24, 7:22 AM CDT | Special Weather Statement | LIX | Livingston | 38 min |
| Mar 24, 7:25 AM CDT | Special Weather Statement | LIX | East Feliciana, West Feliciana | 35 min |
| Mar 24, 7:44 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 32 min |
| Mar 24, 7:56 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint James, Saint John the Baptist, Tangipahoa | 38 min |
| Mar 24, 7:57 AM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 24, 8:01 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 32 min |
| Mar 24, 8:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 45 min |
| Mar 24, 8:23 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 40 min |
| Mar 24, 8:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 24, 9:02 AM CDT | Special Weather Statement | LIX | Orleans | 28 min |
| Mar 24, 9:36 AM CDT | Special Weather Statement | LIX | Assumption | 24 min |
| Mar 24, 9:39 AM CDT | Special Marine Warning | LIX | 46 min | |
| Mar 24, 9:43 AM CDT | Special Weather Statement | LIX | Assumption | 32 min |
| Mar 24, 9:56 AM CDT | Special Weather Statement | LIX | Saint Charles | 34 min |
| Mar 24, 9:58 AM CDT | Special Marine Warning | LIX | 42 min | |
| Mar 24, 10:05 AM CDT | Gale Warning | LIX | 6 hr | |
| Mar 24, 10:09 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 34 min |
| Mar 24, 10:22 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Terrebonne | 38 min |
| Mar 24, 10:36 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 39 min |
| Mar 24, 11:03 AM CDT | Special Weather Statement | LIX | Saint Bernard | 42 min |
| Mar 24, 3:55 PM CDT | Small Craft Advisory | LIX | 7 hr | |
| Mar 24, 8:57 AM CDT | Special Weather Statement | LIX | Hancock | 48 min |
| Mar 24, 9:11 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 34 min |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.